Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 380, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2000, 6:03 PM CDT for Fayette County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 31, 2000, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Fayette County, AL
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:13 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 31, 3:13 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 313 PM CDT MON JUL 31 2000 5H LOW NEAR CHI IS FORECAST TO FILL WITH THE WEAKENING TROF AXIS GETTING NUDGED SOUTHEASTWARD A LITTLE BIT TO NEAR THE NORTHWEST CORNER OF AL BY TUE NIGHT. AT THAT POINT IT GETS HUNG UP AGAIN WITH LONGER RANGE MODELS DEVELOPING A 5H LOW VICINITY LOUISIANA LATER IN THE WEEK. MODELS SHOW SOME DRYING OVER NW AL BY WED BUT CURRENT INDICATIONS ARE THAT THE REST OF THE AREA WILL STAY MOIST AND THAT THE DRY PENETRATION NW WILL BE ONLY TEMPORARY. THE OLD SURFACE FRONT FROM LAKE MICH TO EASTERN AR WASHES OUT AND OUR LOW LEVEL WINDS WILL STAY SOUTHERLY AND MOIST INDEFINITELY. SO...MORE OF THE SAME IS FORECAST FOR THE NEXT COUPLE OF DAYS AND BEYOND...EXCEPT FOR LOWER POPS NW ON WED. HSV TB 071/088 071/088 071 3534 BHM TT 072/088 072/089 072 3635 MGM TT 072/090 072/091 072 3635= .BHM...NONE. 07
In the hours before
Special weather statement, Jul 31, 1:21 PM CDT, 4 hours 42 minutes before
ALZ001>038-040>050-312200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT MON JUL 31 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN THIS AFTERNOON AND EVENING OVER NORTHERN AND CENTRAL ALABAMA. STORMS SHOULD REACH PEAK INTENSITY AND COVERAGE DURING THE MID TO LATE AFTERNOON HOURS. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH...AND RAINFALL AMOUNTS OF UP TO 2 INCHES. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. A FIRE ALERT CONTINUES FOR ALL OF NORTH\ AND CENTRAL ALABAMA.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 29 min |
| Jul 31, 6:20 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.